Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2006, 6:13 PM EDT for Richland County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 6:13 PM EDT (22:13 UTC)
- Expired
- Apr 14, 2006, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:20 PM EDT | TSTM WND DMG | 1 E Lucas, OH | LARGE LIMBS DOWN ON ROAD. MULTIPLE BRANCHES DOWN ALONG ROUTE 39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142212
SVRCLE
OHC139-142245-
/O.NEW.KCLE.SV.W.0035.060414T2213Z-060414T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 645 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF BELLVILLE...AND MOVING EAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE MANSFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4080 8252 4080 8248 4077 8238 4073 8238
4072 8237 4072 8234 4057 8234 4061 8248
4063 8257
$$2 follow-up statements
000
WWUS51 KCLE 142225
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT FRI APR 14 2006
OHC139-142245-
/O.CON.KCLE.SV.W.0035.000000T0000Z-060414T2245Z/
RICHLAND OH-
625 PM EDT FRI APR 14 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
RICHLAND COUNTY...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR LUCAS...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUCAS.
LAT...LON 4080 8252 4080 8248 4077 8238 4073 8238
4072 8237 4072 8234 4057 8234 4061 8248
4063 8257
$$
BM000
WWUS51 KCLE 142247
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT FRI APR 14 2006
OHC139-142256-
/O.EXP.KCLE.SV.W.0035.000000T0000Z-060414T2245Z/
RICHLAND OH-
646 PM EDT FRI APR 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY EXPIRED AT
645 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 4080 8252 4080 8248 4077 8238 4073 8238
4072 8237 4072 8234 4057 8234 4061 8248
4063 8257
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:25 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 3:25 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 325 PM EDT FRI APR 14 2006 .SHORT TERM(TONIGHT-MONDAY)... SPC ANALYSIS SUGGESTS THAT THE BEST INSTABILITY AND WEAKEST CIN IS OVER WRN AND SW OH WHERE THE LOW CLDS DID NOT LIMIT SFC HEATING TODAY. LATEST RADAR PICTURES SUGGEST THAT STORMS ARE DEVELOPING JUST SW OF FWA ALONG A BOUNDARY LEFTOVER FROM EARLIER CONVECTION. BUT THESE STORMS SHOULD MAKE A SLIGHT TURN TO THE RIGHT AND MOVE INTO THE DAYTON AREA LATER THIS AFTN WHERE LIFTED INDEX VALUES ARE AROUND -10C ATTM. IT IS SOMEWHAT UNCLEAR WHAT WILL HAPPEN ACROSS NRN OH THIS EVENING. IT IS VERY POSSIBLE THAT THE DEVELOPING CONVECTION JUST SOUTH OF THE AREA WILL ROB THE MOISTURE FURTHER N AND LIMIT ANY CONVECTION. IT IS ALSO VERY POSSIBLE THAT ANY CONVECTION MAY HOLD OFF ACROSS THE AREA UNTIL THE COLD FRONT CURRENTLY OVR WI MOVES THRU THE AREA. HOWEVER...THERE IS SOME CONVECTION DEVELOPING ALONG A LEFTOVER BOUNDARY N OF FWA AS WELL. WITH THIS CONVECTION...COMBINED WITH THE PROXIMITY OF THE STRONG CONVECTION S OF FWA...HAS PROMPTED SPC TO ISSUE A SVR THUNDERSTORM WATCH FOR THE SW PART OF THE CWFA UNTIL 02Z. MDLS SUGGEST THAT AHD OF THE FRONT THAT MOISTURE MAY POOL ALLOWING FOR AN ADDL INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING. THE NCEP WRF SUGGESTS THIS WILL OCCUR...ESPECIALLY ACROSS THE SOUTH AND WEST WHERE THE BEST INSTABILITY AND MOISTURE WL BE. WL THEREFORE GO LKLY POPS THIS EVENING ACROSS THE SOUTH AND WEST LOWERING TO LOW CHC ACROSS NW PA. AS THE FRONT SWEEPS THRU OVERNIGHT...THE PCPN SHOULD END FROM NW TO SE. AFTER FROPA TONIGHT...THE MODELS ARE VERY INSISTENT IN RAPIDLY DRYING OUT THE ENTIRE REGION SATURDAY MORNING AS THE BAROCLINIC ZONE STALLS OVER THE OH RIVER. AREAS UPSTREAM IN NRN MI/WI ARE SUNNY TODAY...AND SEE NO REASON WHY THIS WILL NOT HAPPEN HERE ON SATURDAY. IT SHOULD BE A VERY PLEASANT DAY ON SATURDAY WITH HIGHS IN THE MID-UPR 60S. WITH THE STRONG HIGH BUILDING INTO THE REGION...THE NRLY FLOW WILL KEEP AREAS NEAR THE LAKE COOLER. THE MODELS START TO DIVERGE SAT NIGHT AND ESPECIALLY SUNDAY WITH THE UPR LOW MOVING OUT OF THE SOUTHWEST. AS THE UPR LOW MOVES INTO THE PLAINS...THE BAROCLINIC ZONE WILL ATTEMPT TO MOVE BACK N AS A WARM FRONT. THE GFS IS MORE AGGRESSIVE IN MOVING PCPN INTO THE SWRN AREAS SUN MRNG WHILE THE ETA IS MORE CONSERVATIVE...LEAVING PCPN OUT OF THE AREA UNTIL SUN AFTN. CURRENT THINKING IS THAT THE PCPN WILL HAVE TO WAIT UNTIL THE UPR RIDGE AXIS MOVES THRU THE REGION WHICH IS BY SUNDAY AFTN. WL THEREFORE CUT BACK POPS LATE SAT NIGHT INTO SUN MORNING...AND REMOVE POPS COMPLETELY ON SUNDAY FOR NW PA. STILL THINK THE BEST CHANCE FOR PCPN WILL BE SUNDAY NIGHT AS THE MAIN LOW MOVES JUST S OF THE AREA. LOOKS LIKE THE BOUNDARY WILL STAY S AND WEST OF THE AREA...SO ALTHOUGH STRONGER STORMS ARE NOT OUT OF THE QUESTION LATE SUN AFTN INTO SUN NIGHT ESPECIALLY CLOSER TO THE WARM FRONT AND LOW TRACK...CURRENT THINKING IS THAT THE WORST WX WILL STAY OVR THE OHIO VALLEY. AFTER THE FROPA SUN NIGHT...EXPECT SKIES TO BECOME MOSTLY SUNNY BY MONDAY AFTERNOON. TEMPS ON SATURDAY WILL AGAIN BE ABOVE NORMAL...BUT TEMPS WILL LIKELY FALL BACK TO NEAR NORMAL SUNDAY AS CLD CVR WL KEEP TEMPS DOWN DESPITE WARMER 850MB TEMPS. ON MONDAY...TEMPS WILL DROP BELOW NORMAL GIVEN THE NWLY FLOW ALOFT AND LOWERING THICKNESS VALUES DURING THE DAY. .LONG TERM(MONDAY NIGHT THROUGH FRIDAY)... GFS AND ECMWF IN GOOD AGREEMENT IN SHOWING WK RIDGING ACROSS THE GREAT LAKES WITHIN A GENERAL BLOCKY FLOW ACROSS THE COUNTRY. SFC HIGH PRES REMAINS OVER QUEBEC AND ERN ONTARIO TUE. WITH THE BLOCK IN PLACE AND STRONG HIGH PRES IN CONTROL...IT WILL BE HARD TO SEE ANY PCPN UNTIL AT LEAST THU WHEN THE STRONG UPR LOW OVR THE PLAINS MOVES INTO THE WRN LAKES AND THE WARM FRONT MOVES THRU THE AREA. WL KEEP CHC OF SHOWERS AND TSTMS THU...THEN AGAIN ON FRIDAY WITH COLD FROPA. WITH THE PLACEMENT OF THE HIGH TUE AND WED...EXPECT COOL NE FLOW TO KEEP TEMPS NEAR NORMAL VALUES. TEMPS WILL RISE TO SLIGHTLY ABOVE NORMAL THU AND FRIDAY AHD OF THE CD FNT. && .AVIATION (18Z-18Z)... WARM SECTOR CONCERNS FOR THIS FORECAST PACKAGE. DECK OF SC HAS FORMED OVER THE EASTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. THE CLOUDS ARE DIURNALLY DRIVEN AND WILL LIKELY PERSIST THROUGH THE AFTERNOON HOURS. WESTERN AREAS A LITTLE DRIER ALOFT AND SC DECK APPEARS TO BE HOLDING OFF IN THESE AREAS. TEMPS CONTINUE TO WARM AND INSTABILITY CONTINUES TO GENERATE OVER NW OH. LIS -8 OVER NRN INDIANA AT THIS TIME. SOME INSTABILITY CONVECTION POSSIBLY MAINLY OVER NW OH THIS AFTERNOON. I THINK MOST OF THE CONVECTION WILL REMAIN WEST OF TOL AND FDY BUT AN ISOLATED STORM IN THIS AREA POSSIBLE. THE MAIN CONCERN IS THE MOVEMENT OF THE FRONT OVERNIGHT. THE MODELS INDICATED THE FRONT WILL DROP SOUTH OF THE FORECAST AREA 04-12Z TONIGHT. NAM MODEL SHOWS LOW LEVEL FRONTOGENETIC FORCING WHEN THE FRONT MOVES. INSTABILITY STILL EXISTS OVER MOST OF THE WESTERN FORECAST AREA. I WILL MENTION CHC PCPN FOR THOSE AREAS IN THAT TIME FRAME. I WILL KEEP PCPN OUT OF FAR EASTERN SITES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH #184 UNTIL 10PM EDT HANCOCK..SENECA...WYANDOT...CRAWFORD...KNOX...MARION...MORROW. PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...GARNET
Hazardous weather outlook, Apr 14, 6:02 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT FRI APR 14 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA TODAY AND TONIGHT...NONE ARE EXPECTED TO BECOME SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE HOWEVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 41 min |
| Apr 14, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 52 min |
| Apr 14, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Apr 14, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 24 min |
| Apr 14, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
| Apr 14, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.